Alert archive / Indiana / River Flood Warnings in 2013
River Flood Warning 66, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 1, 2013, 4:59 AM EDT for Carroll County, Pulaski County, White County, Indiana. It took effect at Jun 3, 2013, 1:17 AM EDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2013, 4:59 AM EDT (08:59 UTC)
- In effect from
- Jun 3, 2013, 1:17 AM EDT
- Expired
- Jun 8, 2013, 4:22 PM EDT
- In force
- 6 days
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Carroll County, IN, Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tippecanoe River at Winamac (WMCI3). The gauge peaked at 12.81 ft at Jun 4, 2013, 4:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03331753, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 1, 4:31 AM EDT, 28 minutes earlier.
Area forecast discussion, Jun 1, 4:31 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 AM EDT SAT JUN 1 2013 .SYNOPSIS... ISSUED AT 430 AM EDT SAT JUN 1 2013 A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH SOME OF THESE STORMS POSSIBLE BECOMING SEVERE WITH HEAVY RAINFALL. COOLER AND DRIER AIR WILL ARRIVE BY SUNDAY NIGHT AND CONTINUE INTO THE MIDDLE OF THE WEEK. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 427 AM EDT SAT JUN 1 2013 ABBREVIATED DISCUSSION DUE TO OVERNIGHT CONVECTIVE AND FLOODING EVENT. SEVERAL ROUNDS OF STORMS HAVE MOVED ACROSS THE AREA THIS PAST EVENING AND OVERNIGHT. FLOODING/FLASH FLOODING HAS BEEN ONGOING FROM WHITE COUNTY NNE TOWARDS SOUTHERN KOSC COUNTY AND EAST INTO FORT WAYNE. DUAL POL RADAR ESTIMATES BEING VERIFIED BY GROUND REPORTS OF 2 TO 5 INCHES OF RAIN FALLING SINCE THIS PAST EVENING. SEVERE THREAT HAS ENDED WITH REMAINDER OF TOR WATCH DROPPED WITH THE MORNING PACKAGE. STRATIFORM RAIN AND EMBEDDED STORMS WILL CONTINUE THROUGH 12Z WITH A QUICK WIND DOWN AFTER THAT. CHALLENGES WILL THEN FOCUS ON CONVECTIVE CHANCES INTO TONIGHT AS COLD FRONT MOVES IN AND INTERACTS WITH WHAT SHOULD BE AT LEAST A MODERATELY UNSTABLE ATMOSPHERE WITH PLENTY OF SHEAR AND MOISTURE TO SET THE STAGE FOR ADDITIONAL STG-SVR STORMS AND HEAVY RAINFALL. WITH OVERNIGHT ISSUES TAKING PRECEDENCE NOT MUCH WAS CHANGED TO GRIDS WITH BEST WINDOW STILL THIS AFTERNOON AND EVENING FOR CONVECTION. AMOUNT OF CLEARING IN THE FIRST HALF OF THE DAY WILL ONCE AGAIN HELP DETERMINE CONCERNS FOR SVR THREAT VS HVY RAIN ONLY. DAY 1 OUTLOOK HAS AREA IN SLGT RISK WITH 30 PROBS FOR WIND DAMAGE IN SE HALF. WILL CONTINUE WITH MENTION IN HWO FOR NOW. AS FOR FLOODING...MUCH DISCUSSION TOOK PLACE REGARDING FLOOD WATCH. HOWEVER WITH MAIN FLOODING CONFINED TO A NARROW AREA AND MODELS OFFERING NO HELP ON HOW THE PRECIP WILL UNFOLD HAVE OPTED TO HOLD OFF ON ANY WATCH. FRONT WILL EXIT THE AREA TONIGHT WITH MUCH QUIETER CONDITIONS ARRIVING...ESPECIALLY AFTER 6Z. && .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 427 AM EDT SAT JUN 1 2013 LONG TERM ESSENTIALLY UNCHANGED WITH ALLBLEND USED FOR NEARLY ALL GRIDS DUE TO CONVECTIVE/FLOODING ISSUES PAST SEVERAL HOURS. HIGH PRESSURE WILL SLOWLY MOVE INTO THE AREA. SECONDARY FRONT WILL DROP THROUGH ON SUNDAY WITH CHANCE FOR LIGHT SHOWERS/SPRINKLES. OTHERWISE...DRIER AND COOLER CONDITIONS WILL ARRIVE FOR MUCH OF THE UPCOMING WEEK. TROUGH WILL DROP INTO THE PLAINS TOWARDS THE END OF THE PERIOD AND MAY BRING CHANCES FOR SHOWERS/STORMS. HAVE HELD WITH GENERAL SLGT CHC/CHC POPS IN LATER PERIODS WITH TEMPS MODERATING CLOSER TO NORMAL. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 144 AM EDT SAT JUN 1 2013 MAIN FOCUS OF TAFS ON NEXT COUPLE OF HOURS. LINE OF STRONG TO SEVERE STORMS WILL IMPACT BOTH TAF SITES OVER THE NEXT SEVERAL HOURS. KSBN WILL LIKELY SEEING A GLANCING BLOW BUT ENOUGH TO WARRANT ADDING THUNDER MENTION FOR A FEW HOURS. GREATER CHANCES FOR PROLONGED PERIOD OF THUNDER AT KFWA AS EARLIER CONVECTION REMAINS STATIONARY OVER THE AREA AND ADDITIONAL STORMS DEVELOP/MOVE IN FROM WESTERN INDIANA. ADDITIONAL STORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. WITH EVOLUTION OF EVENT UNKNOWN AND ONGOING EVENT NO FURTHER DETAIL HAS BEEN ADDED TO TAFS AND WILL ADDRESS WITH 12Z TAFS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...FISHER SHORT TERM...FISHER LONG TERM...FISHER AVIATION...FISHER VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jun 1, 4:52 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 AM EDT SAT JUN 1 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-020900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 452 AM EDT SAT JUN 1 2013 /352 AM CDT SAT JUN 1 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT ADDITIONAL RAIN AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING OF STREETS AND STREAMS INTO TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS THIS AFTERNOON AND EVENING. RISES IN THE WABASH AND MAUMEE RIVER BASINS ARE EXPECTED THROUGH TONIGHT TO DUE RECENT HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO FRIDAY. RIVER FLOODING WILL BE POSSIBLE INTO MID WEEK FROM RECENT RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. REPORTS OF FLOODING WOULD ALSO BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-020900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 452 AM EDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 1, 2:19 AM EDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG MACY 40.96N 86.13W
06/01/2013 MIAMI IN BROADCAST MEDIA
REPORT OF UPROOTED TREES AND AN ANTENNA BLOWN DOWN AT
NYONA LAKE NEAR MACY. TIME ESTIMATED FROM RADAR.
&&
NGLocal storm report, Jun 1, 2:53 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
253 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 AM FLASH FLOOD COLUMBIA CITY 41.16N 85.49W
06/01/2013 WHITLEY IN EMERGENCY MNGR
FIRE DEPARTMENT HAS RESPONDED TO SEVERAL CALLS OF WATER
RUNNING THROUGH HOUSES AND FLOODED STREETS IN COLUMBIA
CITY.
&&
NGLocal storm report, Jun 1, 2:58 AM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
258 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 AM HEAVY RAIN 4 NE WARSAW 41.28N 85.80W
06/01/2013 M2.39 INCH KOSCIUSKO IN TRAINED SPOTTER
2.39 INCHES OF RAINFALL FROM 10 PM EDT TO 230 AM EDT.
&&
NGLocal storm report, Jun 1, 3:05 AM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM HEAVY RAIN 3 E FORT WAYNE 41.08N 85.08W
06/01/2013 M5.30 INCH ALLEN IN TRAINED SPOTTER
5.30 INCHES OF STORM TOTAL RAINFALL ONE BLOCK NORTH OF
LAKE AVENUE ON REED ROAD ON THE EAST SIDE OF FORT WAYNE.
&&
NGSpecial weather statement, Jun 1, 3:15 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
315 AM EDT SAT JUN 1 2013
INZ007-009-018-026-027-033-034-MIZ080-081-OHZ001-002-004-005-015-016-
024-025-010815-
ADAMS IN-ALLEN OH-ALLEN IN-BLACKFORD IN-BRANCH MI-DE KALB IN-DEFIANCE
OH-FULTON OH-HENRY OH-HILLSDALE MI-JAY IN-PAULDING OH-PUTNAM
OH-STEUBEN IN-VAN WERT OH-WELLS IN-WILLIAMS OH-
315 AM EDT SAT JUN 1 2013
...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN...WESTERN
FULTON...WILLIAMS...DEFIANCE...PAULDING...VAN WERT...WESTERN HENRY...
WESTERN PUTNAM...SOUTHEASTERN BRANCH...SOUTHERN HILLSDALE...EASTERN
BLACKFORD...JAY...SOUTHEASTERN WELLS...ADAMS...EASTERN ALLEN...
EASTERN DE KALB AND EASTERN STEUBEN COUNTIES...
AT 315 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREMONT TO WOODBURN
TO 9 MILES SOUTHWEST OF DUNKIRK...MOVING EAST AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
DUNKIRK...
HICKSVILLE AND DECATUR...
BERNE...
MONTPELIER AND PORTLAND...
BRYAN...
VAN WERT...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT SATURDAY MORNING
FOR NORTHEASTERN INDIANA AND NORTHWESTERN OHIO.
LAT...LON 4039 8522 4039 8539 4109 8499 4180 8501
4178 8436 4171 8436 4171 8423 4109 8422
4068 8441 4068 8444 4073 8445 4072 8479
4032 8480 4032 8521
TIME...MOT...LOC 0716Z 272DEG 30KT 4176 8491 4112 8489
4032 8535Local storm report, Jun 1, 3:32 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
332 AM EDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 AM FLASH FLOOD 1 SE WINONA LAKE 41.21N 85.80W
06/01/2013 KOSCIUSKO IN NWS EMPLOYEE
WATER OVER SEVERAL ROADS IN AND AROUND WINONA LAKE.
RAINFALL SO FAR 5.25 INCHES.
&&
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:41 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 49 min |
| May 31, 8:51 PM EDT | Special Weather Statement | IWX | Kosciusko | 24 min |
| May 31, 9:30 PM EDT | Special Weather Statement | IWX | Fulton | 45 min |
| May 31, 9:46 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Pulaski, White | 3 hr |
| May 31, 9:57 PM EDT | Special Weather Statement | IWX | Allen | 33 min |
| May 31, 10:15 PM EDT | Areal Flood Advisory | IWX | Cass, Fulton, Kosciusko, LaPorte, Marshall, Miami and 3 more | 3 hr |
| May 31, 10:44 PM EDT | Special Weather Statement | IWX | Whitley | 31 min |
| May 31, 11:54 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, Cass, DeKalb, Huntington, Kosciusko and 5 more | 4 hr |
| Jun 1, 12:15 AM EDT | Flash Flood Warning | IWX | Cass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more | 6 hr |
| Jun 1, 12:42 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, Starke, White | 63 min |
| Jun 1, 12:48 AM EDT | Flash Flood Warning | IWX | Allen, Huntington, Kosciusko, Wabash, Whitley | 6 hr |
| Jun 1, 1:10 AM EDT | Severe Thunderstorm Warning | IWX | Fulton, LaPorte, Marshall, Pulaski, Starke | 50 min |
| Jun 1, 1:27 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Grant, Kosciusko, Marshall, Miami and 2 more | 63 min |
| Jun 1, 1:55 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 50 min |
| Jun 1, 1:56 AM EDT | River Flood Warning | IWX | Allen | 27 hr |
| Jun 1, 2:08 AM EDT | River Flood Watch | IWX | Carroll, White | 10 hr |
| Jun 1, 2:20 AM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 2 more | 55 min |
| Jun 1, 3:15 AM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay, Steuben | 60 min |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 3 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 8 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen | 49 hr |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen, DeKalb | 5 days |
| Jun 1, 4:59 AM EDT | River Flood Warning | IWX | Allen | 60 hr |
| Jun 1, 5:45 AM EDT | Areal Flood Advisory | IWX | DeKalb, Noble, Steuben | 3 hr |
| Jun 1, 6:11 AM EDT | Areal Flood Warning | IWX | Cass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more | 6 hr |
| Jun 1, 6:37 AM EDT | Areal Flood Warning | IWX | Allen, Huntington, Whitley | 6 hr |
| Jun 1, 7:43 AM EDT | River Flood Warning | IWX | Carroll, White | 52 hr |
| Jun 1, 12:00 PM EDT | Areal Flood Warning | IWX | Allen, Whitley | 6 hr |
| Jun 1, 12:05 PM EDT | Areal Flood Warning | IWX | Fulton, Kosciusko, Marshall, Miami | 6 hr |
Nearby
River Flood Warnings in Indiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.